MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 SHORT SHEATH; SPIRIT MALE EXTERNAL CATHETER - STYLE 2

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 SHORT SHEATH; SPIRIT MALE EXTERNAL CATHETER - STYLE 2
Model Number 37301
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.A potential failure mode could be ¿too high viscosity.¿ a potential root cause for this failure mode could be ¿viscometer failure or mechanical failure.¿ the instructions for use states the following: ¿description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Precaution: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply: wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Open package at perforation.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.Unroll self-adhering catheter over penis.Gently squeeze the catheter to properly seal adhesive to the skin.Connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description
It was reported that the adhesive was too strong and as a result the patient "hurt himself" when removing them.

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 2 SHORT SHEATH
Common Device Name
SPIRIT MALE EXTERNAL CATHETER - STYLE 2
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8861895
Report Number1018233-2019-04474
Device Sequence Number502876
Product Code NNX
UDI-Device Identifier00801741071171
UDI-Public(01)00801741071171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number37301
Device Catalogue Number37301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1